Welcome, Guest. Please login or register.
July 19, 2019, 12:14:23 am

Login with username, password and session length


Members
  • Total Members: 34537
  • Latest: Anxi
Stats
  • Total Posts: 746098
  • Total Topics: 62413
  • Online Today: 262
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 3
Guests: 250
Total: 253

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switch to Tenofovir May Lead to Weight Gain  (Read 1785 times)

0 Members and 1 Guest are viewing this topic.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,491
  • Twitter @JimAllenDublin
    • HIV Lessons
Switch to Tenofovir May Lead to Weight Gain
« on: October 25, 2018, 01:32:02 pm »
Pro's and cons to things and overall I suppose I have similar thoughts on this, as i did with the HIV makes you fat story. https://forums.poz.com/index.php?topic=69386.msg

Anyhow below the story.

https://www.poz.com/article/switching-new-version-antiretroviral-tenofovir-may-lead-weight-gain

Quote
Switching to New Version of Antiretroviral Tenofovir May Lead to Weight Gain

Gilead Sciences has released multiple combo tablets that contain the updated tenofovir, which is linked to improved bone and kidney makers.

Quote
Publishing their findings in the journal Infection, researchers conducted a retrospective analysis of data regarding people receiving ARV treatment for HIV from a hospital in Munich between July 2015 and June 2017.

During that period, 310 individuals were switched from an ARV regimen containing TDF to a regimen containing TAF. A total of 129 of them met the inclusion criteria for the study, including having sufficient weight measurements. Also during this period, 711 people in the clinic were treated with TDF but did not switch regimens. Out of this group, 112 of them met the study’s inclusion criteria.

A total of 360 days after switching to TAF, the cohort members increased their body weight by an average of 3.17 percent, compared with no statistically significant shift in weight in the comparison group continuously taking TDF.
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline fabio

  • Member
  • Posts: 269
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #1 on: October 25, 2018, 01:55:58 pm »
So we're gonna get fat? Lol 😣😣😣

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,491
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #2 on: October 25, 2018, 02:05:43 pm »
Better fat than dead  ;) That said i'm skinny as a rake and my diet is a steady stream of fast food and doughnuts.

Anyhow joking aside if you are worried see it as another good reason for excise and a diet, it will help you live healthier too  ;)
« Last Edit: October 25, 2018, 02:19:52 pm by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline harleymc

  • Member
  • Posts: 1,191
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #3 on: October 25, 2018, 06:53:26 pm »
maybe we're getting big bones :)

Offline fabio

  • Member
  • Posts: 269
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #4 on: October 25, 2018, 10:28:46 pm »
Haha,yeah true. Although Idk how credible the tenofovir=fat gain is,but exercise won't hurt anyone.

Offline OneTampa

  • Member
  • Posts: 2,911
  • "Butterflies are free."
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #5 on: October 26, 2018, 07:08:43 pm »

Oh, the.......



Back in the day, being skinny was a visual cue, not wanted, signalling grave illness.

Fast forward to now being "Plump Pumpkins" is a by-product of taking meds.

Wow!  Times have changed!

 ;) :D

Best,

OT


P.S. The pics above are a cheeky Sesame Street Guess the Word Game.  ;) :D

"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,491
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #6 on: October 27, 2018, 04:44:07 am »
 ;D
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline fabio

  • Member
  • Posts: 269
Re: Switch to Tenofovir May Lead to Weight Gain
« Reply #7 on: October 27, 2018, 10:11:53 am »
Well,I'm not saying deathly skinny,but you.get my point haha.
To me fitting on my medium size jeans is my goal haha. I'm 5 kilos away from my goal and 2 more inches haha. Currently 86 kg and height 180 cm,so I guess about 79 is the normal haha.

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.